U.S. doctors online nowAsk doctors free
Lehigh Acres, FL
A 27-year-old male asked:

i was put on atenolol(25mg daily) to control my anxiety related heart rate. i developed benign pvcs. is it possible the drug can cause this?

1 doctor answer2 doctors weighed in
Dr. Jeffrey Webber
Cardiology 32 years experience
Unclear question: Are you asking if atenolol can cause PVCs? It thats your question then the answer is no. Atenolol is a beta blocker, that is it blocks adrenalines irritating effect on the heart. Thus, it is actually used to treat symptomatic PVCs. Caffeine, insomnia, stress can all precipitate PVCs.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated May 2, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.